Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Little Rock, AR

March 10, 2000Bradley County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2000, 1:39 PM CST for Bradley County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 1:39 PM CST (19:39 UTC)
Expired
Mar 10, 2000, 2:30 PM CST
In force
51 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 2:05 PM CSTHail 0.88Vick, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 101938
SVRLIT
ARC011-102030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS

* UNTIL 230 PM CST

* AT 138 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 30 MILES SOUTHWEST OF WARREN OR 7 MILES SOUTH OF
  MARSDEN... MOVING NORTH AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARSDEN                      AROUND 145 PM CST...
HERMITAGE                    AROUND 200 PM CST...
BANKS                        AROUND 210 PM CST...
WARREN                       AROUND 220 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL TH6E
STORM PASSES.

45/28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:45 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 10, 11:45 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICVE LITTLE ROCK AR
1145 AM CST FRI MAR 10 2000

DEWPOINTS HAVE INCREASED FROM SOUTH TO NORTH TODAY...BUT NOT
DRASTICALLY YET. STEADY RAIN WITH IMBEDDED TSRA .HAS MOVED INTO
WESTERN 1/4 OF THE STATE AND ONLY VERY SLOWLY MOVING EAST.

UPDATED THE ZONES FOR TEMPERATURES...CLOUD CONDITIONS WHICH ARE NOW
OVERCAST AND BUMPED POPS UP WHERE NEEDED. /50/

.LIT...NONE

In the hours before

Local storm report, Mar 10, 12:21 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1221 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1218 PM   2MI W GUM SPRINGS          AR   .75 INCH HAIL
03/10/00   CLARK                          COVERING GROUND
                                          COUNTY COORDINATOR

34
Special weather statement, Mar 10, 12:40 PM CST, 59 minutes before
ARZ034-040>047-052>057-062>069-111200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CST FRI MAR 10 2000

...SLIGHT RISK OF SEVERE WEATHER SOUTH HALF ARKANSAS...
...MODERATE RISK OF SEVERE WEATHER EXTREME SOUTH...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTH HALF OF ARKANSAS. THERE IS A MODERATE RISK
OF SEVERE WEATHER IN THE EXTREME SOUTHERN COUNTIES NEAR THE
LOUISIANA BORDER.

A NEARLY STATIONARY FRONT LIES ACROSS SOUTHEAST ARKANSAS AND
NORTHERN LOUSIANA. WARM AND MOIST AIR IN THE VICINITY OF THE
FRONT IS CAUSING THE ATMOSPHERE TO BE VERY UNSTABLE...AND AN UPPER
LEVEL LOW WILL APPROACH THE AREA THIS EVENING.

STRONG THUNDERSTORMS ARE ALREADY MOVING ACROSS SOME PORTIONS OF
SOUTHERN ARKANSAS...AND MORE ARE EXPECTED TO DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON...AND THIS EVENING.

THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL...BUT IN THE
EXTREME SOUT,H THERE COULD BE AN ISOLATED TORNADO.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
WILL LIKELY BE ACTIVATED THIS AFTERNOON OR THIS EVENING.

34
Special weather statement, Mar 10, 1:30 PM CST, 9 minutes before
ARZ034-040>047-052>057-062>069-111200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CST FRI MAR 10 2000

...SLIGHT RISK OF SEVERE WEATHER SOUTH HALF ARKANSAS...
...MODERATE RISK OF SEVERE WEATHER EXTREME SOUTH...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTH HALF OF ARKANSAS. THERE IS A MODERATE RISK
OF SEVERE WEATHER IN THE EXTREME SOUTHERN COUNTIES NEAR THE
LOUISIANA BORDER.

A NEARLY STATIONARY FRONT LIES ACROSS SOUTHEAST ARKANSAS AND
NORTHERN LOUSIANA. WARM AND MOIST AIR IN THE VICINITY OF THE
FRONT IS CAUSING THE ATMOSPHERE TO BE VERY UNSTABLE...AND AN UPPER
LEVEL LOW WILL APPROACH THE AREA THIS EVENING.

STRONG THUNDERSTORMS ARE ALREADY MOVING ACROSS SOME PORTIONS OF
SOUTHERN ARKANSAS...AND MORE ARE EXPECTED TO DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON...AND THIS EVENING.

THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL...BUT IN THE
EXTREME SOUTH THERE COULD BE AN ISOLATED TORNADO.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
WILL LIKELY BE ACTIVATED THIS AFTERNOON OR THIS EVENING.

34

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:24 PM CSTSevere Thunderstorm WarningLZKClark31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.